Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Stabilized CutFEM for the convection problem on surfaces
UCL, Dept Math, London WC1E 6BT, England..
Jonkoping Univ, Dept Mech Engn, S-55111 Jonkoping, Sweden..
Umea Univ, Dept Math & Math Stat, S-90187 Umea, Sweden..
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.).ORCID iD: 0000-0002-4911-467X
2019 (English)In: Numerische Mathematik, ISSN 0029-599X, E-ISSN 0945-3245, Vol. 141, no 1, p. 103-139Article in journal (Refereed) Published
Abstract [en]

We develop a stabilized cut finite element method for the convection problem on a surface based on continuous piecewise linear approximation and gradient jump stabilization terms. The discrete piecewise linear surface cuts through a background mesh consisting of tetrahedra in an arbitrary way and the finite element space consists of piecewise linear continuous functions defined on the background mesh. The variational form involves integrals on the surface and the gradient jump stabilization term is defined on the full faces of the tetrahedra. The stabilization term serves two purposes: first the method is stabilized and secondly the resulting linear system of equations is algebraically stable. We establish stability results that are analogous to the standard meshed flat case and prove h3/2 order convergence in the natural norm associated with the method and that the full gradient enjoys h3/4 order of convergence in L2. We also show that the condition number of the stiffness matrix is bounded by h-2. Finally, our results are verified by numerical examples.

Place, publisher, year, edition, pages
Springer Berlin/Heidelberg, 2019. Vol. 141, no 1, p. 103-139
National Category
Mathematics
Identifiers
URN: urn:nbn:se:kth:diva-244137DOI: 10.1007/s00211-018-0989-8ISI: 000457025700004Scopus ID: 2-s2.0-85052521788OAI: oai:DiVA.org:kth-244137DiVA, id: diva2:1289459
Note

QC 20190218

Available from: 2019-02-18 Created: 2019-02-18 Last updated: 2019-06-11Bibliographically approved

Open Access in DiVA

No full text in DiVA

Other links

Publisher's full textScopus

Authority records BETA

Zahedi, Sara

Search in DiVA

By author/editor
Zahedi, Sara
By organisation
Mathematics (Dept.)
In the same journal
Numerische Mathematik
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 3 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf